I have been taking Lyrica for 6years and my Dr has increased my dosage to 225mg twice daily. I suffer from FMS and osteoarthritis and osteoporosis and chronic fatigue. I also take 120mg Cymbalta and wonder if this drug can cause weight gain. I dont sleep much at night and i am always tired and in pain. I am 57yrs of age and no longer work due to health problems.
Does taking yrica cause weight gain? I have been on lyrica for 6 years and feel it is contributing?
- 8 Nov 2016 by dianne8149
- 14 November 2016
- cymbalta, lyrica, osteoporosis, obesity, osteoarthritis, fibromyalgia, chronic fatigue syndrome (cfs), chronic pain, weight, fatigue, chronic
Weight gain is a potential side effect and the dosage increase oils have made it begin, but you must determine which is better for you - taking it and gaining or whatever your alternative symptoms are.
Hi dianne8149, I have noticed that it causes water retention. I also cut down on how much I was eating because I saw the scale going up right away. I cannot speak to long term use. I have only been on it a couple months but, I have noticed a loss of appetite, so, I think that has helped me keep the scales where they are. If I do over eat, which is a concern with the holidays coming, I see it almost immediately on the scale and cut back. I also have been unable to lose much of what I did initially gain. This is unusual for me , I am considered thin for my height by most.Did it not cause weight gain right away for you? Is this a new development? Just curious because I have noticed a rise in weight already. Our lives can be hard enough without having to be over concerned with weight gain. Yet, I have cut most sugars from my diet already. No more cookies for me;my downfall.
LOL Good luck with losing anything you have gained.As with all diets -ask your Physician first, do not start any exercise program until you consult your Physician. yadda yadda yadda-we all know that advise! Best of luck. Sue642
I'm sorry you have to go through this.
You didn't mention IF you have gained and how much ?
The fact that you are tired and in pain all the time makes me wonder if it's working at all.
With those symptoms, you probably don't have energy to exercise in which case you will gain weight.
If it's an unusual amount of weight (you know your body) than it is probably med related.
The fact that you have osteoarthritis is going to make weight gain cause o/a to be worse.
You have tried it long enough and you should decide if the risks outweigh the benefits, as Srr1111 mentioned.
I recently was at a well know clinic who happened to mention that Lyrica is not as good as the hype says it is.
Btw... My o/a in my knees (from Arimidex the 5 year cancer drug) worsened from the Lyrica's weight gain. I had Orthovisc (? sp) injections and the series along with PT made my knees feel 20 years longer. It's not permanent but it's been over a year so far.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Apr 2018 • 11 answers
Updated 12 Feb 2013 • 13 answers
Updated 30 Apr 2018 • 3 answers
Updated 10 Nov 2016 • 9 answers
I need help from some of you who have fibromyalgia, osteoarthritis, myo pain syndrome, chronic pain?
Updated 9 Nov 2016 • 4 answers